Jump to content
Sign in to follow this  
MarieB

So Tired On Effexor - Will It Stop?

Recommended Posts

I'm on Effexor XR 37.5 mg once a day - on it for a month. I know from a thread here (from about 2 years ago) that a couple of others have experienced this zombie-like effect. I had it with Paxil, too. I just want to sleep all the time, it's hard for me to do anything. I force myself to get to work but just can't wait to get home and get into bed again. I have noticed I no longer get hives every day and I'm not having any suicidal thoughts, although anxiety levels and other issues feel the same - I think it's mostly because I'm not having any motivation to do anything!

I tried taking it at night instead of in the morning to see if it made a difference, and no luck. So weak and tired.

I don't want to continue to be a guinea pig for another month if this extreme tiredness will not go away. Any others with this experience? Does it go away? Thanks so much.

Note: I had this exact same problem on Paxil - but even more zombie-like on that. Wellbutrin was a dream... at first. Then I got uncontrollably itchy all over my body every day, and vivid bad dreams.

Please don't tell me to 'talk to my doctor' - I'm wondering about actual personal experiences others have had. Thanks!

Edited by MarieB

Share this post


Link to post
Share on other sites

Hi Marie,

I also take Effexor XR but I take 187,5 mg a day (150 mg in the am and 37,5 mg at diner). I did take 37,5 mg a few years back and I was more sleepy although not as much as now. I work and it is tough to get up in the AM! I can sleep 12 hours sometimes. I also take klonopin for my anxiety.

I tried Paxil at first, before effexor xr and I also was a real zombie! I hated it!

I would say that all ADs have a sedative effect to different degrees.Only one that do not is Wellbutrin. I would like to take it but I can not because it makes my anxiety much worst. I am nervous enough as it is even with the effexor and klonopin!

I know you are not the only one feeling that way. Maybe it is the dosage as 37.5mg is barely a therapeutic dosage. 75mg probably would help you more. Have you read abit more about it online?

Joyce

Share this post


Link to post
Share on other sites

I'm exactly like you now.. taking venlafaxine xr 37,5mg for 21 days and feeling tired and sleepy everyday all day long.. had the same thing with fluoxetine..

Some caffeine does alleviate it but I'm thinking in giving up as I'm not feeling any happier or calm (yet) !!

Hugs,

Heiler

Share this post


Link to post
Share on other sites
On 10/23/2012 at 9:54 AM, MarieB said:

I'm on Effexor XR 37.5 mg once a day - on it for a month. I know from a thread here (from about 2 years ago) that a couple of others have experienced this zombie-like effect. I had it with Paxil, too. I just want to sleep all the time, it's hard for me to do anything. I force myself to get to work but just can't wait to get home and get into bed again. I have noticed I no longer get hives every day and I'm not having any suicidal thoughts, although anxiety levels and other issues feel the same - I think it's mostly because I'm not having any motivation to do anything!

I tried taking it at night instead of in the morning to see if it made a difference, and no luck. So weak and tired.

I don't want to continue to be a guinea pig for another month if this extreme tiredness will not go away. Any others with this experience? Does it go away? Thanks so much.

Note: I had this exact same problem on Paxil - but even more zombie-like on that. Wellbutrin was a dream... at first. Then I got uncontrollably itchy all over my body every day, and vivid bad dreams.

Please don't tell me to 'talk to my doctor' - I'm wondering about actual personal experiences others have had. Thanks!

Yes, this is a common side effect, mainly at the lower dosage.  When my dosage was increased to 75mg daily I didn't feel so tired.  Some think it's because your getting more of the norepinephrine effect and at the lower dose your mainly getting the serotonin effect.  This also happened to me when I started to go off of venlafaxine.  I'm now taking 37.5mg every other day and on the day I skip I am lethargic and just want to close my eyes.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...